Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 135, NWS Tulsa, OK

April 1, 2006Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 1, 2006, 10:28 AM CST for Nowata County, Washington County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2006, 10:28 AM CST (16:28 UTC)
Expired
Apr 1, 2006, 11:30 AM CST
In force
62 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:12 AM CST, 16 minutes earlier.

Area forecast discussion, Apr 1, 10:12 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1012 AM CST SAT APR 1 2006

.UPDATE...
MINOR RIPPLE AIDED VIA MOIST 850-920 FEED SETTING
OFF SCATTERED THUNDER NORTH HALF OK PORTION TULSA
CWA MID MORNING.  THUNDER LIKELY TO MIGRATE TO NW
ARKANSAS..AND MORE THUNDER POTENTIAL SOUTH DURING
AFTERNOON..HOWEVER SLIGHT SUBSIDENCE BEHIND MINOR
RIPPLE MAY BE AN INHIBITING FACTOR.            GW

&&

.PREV DISCUSSION... (ISSUED 324 AM CST SAT APR 1 2006)

DISCUSSION...
STATIONARY FRONT CURRENTLY RUNS FROM WEST TEXAS ACROSS SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA. SUBTLE SHORTWAVE ALSO APPEARS TO
CURRENTLY BE MOVING ACROSS WEST TEXAS...AND THIS FEATURE WILL
ENHANCE THE WARM MOIST ADVECTION IN VICINITY OF THE BOUNDARY.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE
FORECAST AREA DURING THE MORNING HOURS AND LIKELY CONTINUE IN SOME
FASHION INTO THE AFTERNOON AS BOUNDARY LIFTS NORTHWARD AS A WARM
FRONT. ANY THUNDERSTORMS WOULD LIKELY BE ELEVATED IN NATURE WITH A
LIMITED RISK OF SEVERE WEATHER...HOWEVER SHOULD ANY STORM BECOME
MORE SURFACE BASED WITHIN WARM FRONTAL ZONE THE SEVERE WEATHER
POTENTIAL WOULD INCREASE. CONDITIONS WELL TO OUR WEST WILL
SUPPORT A ROUND OF SEVERE WEATHER BY LATE AFTERNOON...AND THESE
THUNDERSTORMS WILL LIFT NORTHEAST  OVERNIGHT WITH A CONTINUED
SEVERE WEATHER RISK. DAMAGING WINDS AND HAIL WOULD BE THE PRIMARY
RISK WITH THE OVERNIGHT STORMS WITH HIGHEST CHANCES ACROSS
NORTHEAST OKLAHOMA.

STRONG SHORTWAVE MOVING THROUGH THE CENTRAL PLAINS WILL DRIVE THE
DRYLINE THROUGH MUCH OF THE AREA BY SUNDAY AFTERNOON. VEERING LOW
LEVEL FLOW WILL FURTHER LIMIT DRYLINE CONVERGENCE WITH ANY STORM
REDEVELOPMENT SUNDAY FAVORED ACROSS FAR EASTERN LOCATIONS...AND
QUICKLY SHIFTING EAST OF THE FORECAST AREA. FIRE WEATHER CONCERNS
WILL INCREASE FOR LOCATIONS WEST OF THE DRYLINE...WITH TEMPS IN
THE 80S AND GUSTY WESTERLY WINDS. A FIRE WEATHER WATCH HAS BEEN ISSUED.

DRY WITH SEASONABLY COOL TEMPS EXPECTED MONDAY AND TUESDAY...WITH
RETURN FLOW INCREASING WEDNESDAY AHEAD OF NEXT STRONG WAVE. TIMING
OF PRECIP WITH THIS STORM SYSTEM REMAINS FAIRLY CONSISTENT FOR THE
LATE WEDNESDAY / THURSDAY TIMEFRAME WITH CONDITIONS FAVORABLE FOR STRONG
TO SEVERE THUNDERSTORMS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 1 PM SUNDAY TO 7 PM SUNDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-
     OKZ067-OKZ070-OKZ071-OKZ073.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 8
Hazardous weather outlook, Apr 1, 6:00 AM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
600 AM CST SAT APR 1 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
600 AM CST SAT APR 1 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
        RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA...NORTH OF INTERSTATE 44.
        ONSET...LATE EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID TO LATE MORNING...ADDITIONAL THUNDERSTORMS BY LATE
        EVENING PRIMARILY ACROSS NORTHEAST OKLAHOMA.

        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
EARLY THIS MORNING...A STATIONARY FRONT STRETCHED FROM SOUTHEAST
OKLAHOMA INTO THE TEXAS PANHANDLE. MILD AND HUMID CONDITIONS EXIST
SOUTH OF THE BOUNDARY...WITH SURFACE DEWPOINTS AROUND 60 DEGREES. A
MODEST 25 TO 30 KNOT LOW-LEVEL JET COMBINED WITH A SUBTLE MID-LEVEL
SHORTWAVE CURRENTLY PUSHING INTO CENTRAL TEXAS SHOULD AID IN
THUNDERSTORM DEVELOPMENT OVER PARTS OF EASTERN OKLAHOMA LATER THIS
MORNING. ANY THUNDERSTORM THAT DEVELOPS WILL BE ELEVATED IN
NATURE...WITH A LIMITED SEVERE HAIL THREAT. THIS ACTIVITY WILL
REMAIN SCATTERED...BUT MAY PERSIST INTO THE AFTERNOON AS THE
STATIONARY FRONT LIFTS NORTH AS A WARM FRONT LATER TODAY.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP WELL TO OUR WEST
LATE THIS AFTERNOON...ALONG A DRYLINE FROM SOUTHWEST KANSAS INTO THE
TEXAS PANHANDLE. THIS ACTIVITY WILL LIFT NORTHEAST THIS
EVENING...POSSIBLY AFFECTING PARTS OF NORTHEAST OKLAHOMA TOWARD
MIDNIGHT. WHILE AN ISOLATED TORNADO CAN NOT BE RULED OUT...LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT FROM
THESE STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE DRYLINE WILL QUICKLY SURGE INTO THE AREA ON SUNDAY. REDEVELOPMENT
OF THUNDERSTORMS IS POSSIBLE BY THE AFTERNOON...ESPECIALLY ACROSS
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE. THE FIRE DANGER WILL BE VERY HIGH
OVER EASTERN OKLAHOMA BY SUNDAY AFTERNOON...AS TEMPERATURES WARM
INTO THE LOWER TO MID 80S AND RELATIVE HUMIDITIES DROP TO AROUND 25
PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON
FOR PARTS OF EASTERN OKLAHOMA...MAINLY ALONG AND WEST OF HIGHWAY 75.

THUNDERSTORM CHANCES RETURN TO THE AREA BY MID-WEEK AS THE SURFACE
HIGH SHIFTS EAST AND LOW-LEVEL MOISTURE SURGES NORTH. THE SEVERE
WEATHER POTENTIAL WILL INCREASE BY THURSDAY...AS DRYLINE STORMS FORM
TO OUR WEST AND MOVE EAST DURING THE DAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PLANNERS SHOULD MONITOR THE LATEST FORECASTS CONCERNING
THE POTENTIAL OF SEVERE WEATHER THIS WEEKEND AND AGAIN BY MID-WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 1, 10:22 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CST SAT APR 1 2006

OKZ054>056-011700-
NOWATA OK-OSAGE OK-WASHINGTON OK-
1022 AM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON AND NOWATA

AT 1022 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF BARTLESVILLE TO 20 MILES
SOUTHWEST OF NOWATA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...
LENAPAH...WANN...BARTLESVILLE...DEWEY AND COPAN.

THESE STORMS WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL AND
WIND GUSTS TO 35 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 5:08 PM CSTSevere Thunderstorm WarningTSASequoyah55 min
Apr 1, 5:43 PM CSTSevere Thunderstorm WarningTSAAdair33 min
Apr 1, 5:32 PM CSTSevere Thunderstorm WarningTSACrawford44 min
Apr 1, 5:56 PM CSTSevere Thunderstorm WarningTSAWashington31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.